New Hampshire, 2012

Flash Flood in New Hampshire, August 16, 2012

August 16, 2012 · NWS BOX · 1 event in 1 county or zone

After thunderstorms occurred during the early morning hours, clouds cleared allowing for ample sunshine. This resulted in the atmosphere destabilizing.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

After thunderstorms occurred during the early morning hours, clouds cleared allowing for ample sunshine. This resulted in the atmosphere destabilizing. A cold front moved through the region producing showers and thunderstorms. Some of these storms became severe producing damaging winds. High rainfall rates in a moisture laden atmosphere resulted in flash flooding as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 16, 3:07 AM EST, 8 minutes earlier.

Area forecast discussion, Aug 16, 3:07 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 AM EDT THU AUG 16 2012

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL AND
EASTERN PORTIONS OF SOUTHERN NEW ENGLAND THIS MORNING AND EARLY
AFTERNOON AS LOW PRESSURE AND A COLD FRONT EXIT THE REGION.
A SMALL RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION TONIGHT AND
EARLY FRI BRING A SUNNY START TO THE DAY. BUT A COLD FRONT WILL
APPROACH FROM THE WEST IN THE EVENING BRINGING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS LATE FRI AND FRI NIGHT. THE CHANCE OF
SHOWERS OR THUNDERSTORMS WILL PERSIST IN EASTERN AREAS SAT...OTHERWISE
IT SHOULD BE A DRY WEEKEND. HIGH PRESSURE SHOULD BRING DRY AND
COOLER WEATHER TO THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
340 AM UPDATE...

WEAK LOW PRESSURE STRETCHED FROM MAINE TO A CENTER OFF OF
NANTUCKET EARLY THIS MORNING. AN UPPER LEVEL TROUGH WAS OVERHEAD
AND IN THE PROCESS OF BECOMING NEGATIVELY TILTED. THIS HAS CAUSED A
DEFORMATION ZONE TO FORM SUCH THAT SHOWERS AND THUNDERSTORMS HAVE
REMAINED RATHER PERSISTENT IN A COMMA-HEAD TYPE BAND FROM CENTRAL
MA NORTHEASTWARD INTO SOUTHEASTERN NH. SO FAR...HEAVY RAINFALL HAS
FALLEN ON THE ORDER OF 1 TO 3 INCHES IN SPOTS... BUT IT MANAGES TO
MOVE TO ANOTHER NEARBY SPOT BEFORE ADDING UP TO HIGHER
AMOUNTS...LETS HOPE THIS REMAINS THE CASE. A FLASH FLOOD WARNING
IS IN EFFECT FOR CENTRAL WORCESTER COUNTY UNTIL 5 AM...WHERE
DOPPLER ESTIMATED RAINFALL HAS BEEN THE HIGHEST. ANOTHER AREA OF
CONCERN IS EASTERN HILLSBOROUGH COUNTY NH WHERE CONVECTION HAS
BEEN MOVING WESTWARD FROM ROCKINGHAM COUNTY.

A VERY COLD POOL OF AIR... -14C TO -15C AT 500 MB... IS OVERHEAD
THIS MORNING...WHICH IS WHY LIFTED INDICES HAVE REMAINED IN THE
-1 TO -3 RANGE OVERNIGHT. INFRARED SATELLITE PHOTOS AND
OBSERVATIONS SHOW MAINLY CLEAR SKIES FROM WESTERN CT SOUTHWESTWARD
TO NY AND NJ. EARLY MORNING SUNSHINE SHOULD MAKE THINGS MUCH MORE
UNSTABLE AND WE ARE EXPECTING RENEWED SHOWERS AND THUNDERSTORMS
OVER EASTERN PORTIONS OF THE AREA LATE THIS MORNING AND INTO THE
EARLY AFTERNOON HOURS. LOCALLY HEAVY RAINS AND POSSIBLY HAIL WOULD
BE THE MAIN THREATS FROM THESE STORMS.

THE SURFACE COLD FRONT WILL MOVE FARTHER OFFSHORE THIS AFTERNOON
AND THE UPPER LEVEL TROUGH WILL ALSO MOVE OFFSHORE BY LATE IN THE DAY...
FINALLY BRINGING CLEARING SKIES TO THE ENTIRE REGION.

FOLLOWED MOSGUID FOR TEMPERATURES SINCE WITH SUNSHINE EARLY IN THE
WEST...IT SHOULD WARM NICELY INTO THE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...

TONIGHT...WEAK HIGH PRESSURE WILL LEAD TO CLEAR SKIES. SEASONABLE
LOWS IN THE UPPER 50S TO LOWER 60S.

FRIDAY...SUNSHINE AND SOUTHWEST FLOW AHEAD OF AN ADVANCING COLD FRONT
SHOULD LEAD TO A VERY WARM SUMMER DAY...WITH HIGHS APPROACHING 90
IN MANY AREAS AWAY FROM THE COAST. 925 MB TEMPS ARE FORECAST TO REACH
+22C TO +24C. THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...
SOME COULD BE STRONG...LATE IN THE AFTERNOON IN THE WEST AND
ACROSS THE REST OF THE REGION IN THE EVENING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...

  * HIGH PRESSURE/DRY WEATHER RETURNS EARLY NEXT WEEK

OVERVIEW...
LOW PRESSURE MOVES THROUGH SOUTHEASTERN CANADA BRINGING A COLD
FRONT THROUGH SOUTHERN NEW ENGLAND FRIDAY NIGHT INTO SATURDAY.
THIS WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION.
THEN HIGH PRESSURE BUILDS INTO THE REGION EARLY NEXT WEEK BRINGING
DRY WEATHER.

FRIDAY NIGHT THROUGH SUNDAY...SLOW MOVING COLD FRONT MOVES THROUGH
SOUTHERN NEW ENGLAND BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS.  SOUTHWESTERLY FLOW INTO THE REGION WILL BRING
TROPICAL MOISTURE INTO THE AREA WITH PWATS 1.75 INCHES TO 2 INCHES
/1.5 TO 2 TIMES NORMAL FOR AUGUST/.  THIS WILL RESULT IN HEAVY
DOWNPOURS WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP.  WILL
KEEP CHANCE POPS IN FOR THIS TIME PERIOD WITH UNCERTAINTY IN TIMING
AND COVERAGE.  TEMPERATURES SHOULD BE RIGHT AROUND OR A COUPLE OF
DEGREES BELOW NORMAL.

MONDAY THROUGH WEDNESDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND BEHIND THE COLD FRONT.  THIS WILL RESULT IN SEASONABLE...DRY
WEATHER.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND
FRI. SCT SHOWERS/TSTMS ACROSS CENTRAL AND EASTERN SECTIONS OF
SOUTHERN NEW ENGLAND THIS MORNING AND INTO THE EARLY AFTERNOON.
LATE NIGHT LOCALIZED IFR/MVFR ALONG WITH PATCHY FOG...AND ALSO
MVFR/IFR IN ANY TSTMS. OTHERWISE MAINLY VFR CONDITIONS. CONDITIONS
IMPROVING TO VFR EVERYWHERE AROUND MID-AFTERNOON.

VFR TONIGHT AND FRI. CHANCE OF MVFR IN SCT TSTMS LATE FRI
AFTERNOON IN WESTERN AREAS.

KBOS TERMINAL... MODERATE CONFIDENCE. MAINLY VFR TODAY EXCEPT
LOCAL MVFR IN SCT TSTMS THROUGH EARLY AFTERNOON. COULD BE A BRIEF
PERIOD OF MVFR CEILINGS WITHIN A COUPLE HOURS OF DAYBREAK.
VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS TOWARD FRI
EVENING.

KBDL TERMINAL...
MODERATE TO HIGH CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND FRI.
VFR TODAY EXCEPT A CHANCE OF A TSTM WITH LOCAL MVFR CONDITIONS
THIS MORNING. VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS
LATE FRI AFTERNOON.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.
PERIODS OF MVFR/IFR IN SHRA/TSRA AND FOG.

MONDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
HIGH CONFIDENCE THROUGH THURSDAY.

LIGHT WINDS LESS THAN 20 KT AND SEAS WELL BELOW 5 FT EXPECTED. SCATTERED
TSTMS THROUGH MID AFTERNOON TODAY.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE
PERIOD.  SEAS WILL INCREASE SOMEWHAT FRIDAY NIGHT AHEAD OF A COLD
FRONT...BUT SHOULD REMAIN BELOW 5 FEET.  SHOWERS AND THUNDERSTORMS
ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DOODY/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...RLG
AVIATION...RLG/GAF
MARINE...RLG/GAF
Hazardous weather outlook, Aug 16, 2:25 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
325 AM EDT THU AUG 16 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
325 AM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY BRING LOCALIZED HEAVY RAINFALL AND
POSSIBLY SOME HAIL THIS MORNING INTO EARLY AFTERNOON IN CENTRAL
AND EASTERN PORTIONS OF SOUTHERN NEW ENGLAND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS
PORTIONS OF SOUTHERN NEW ENGLAND LATE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS MORNING. PLEASE REPORT ANY
FLOODING...HAIL...OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

ANZ230>237-250-251-254>256-170730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
325 AM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THROUGH MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE
WATERS FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FIELD/DOODY

In the hours before

Local storm report, Aug 15, 9:17 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1017 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     LIGHTNING        MANSFIELD               41.83N  72.25W
08/15/2012                   TOLLAND            CT   BROADCAST MEDIA

            *** 1 INJ *** MAN STRUCK BY LIGHTNING INSIDE HIS HOME.

0749 AM     TSTM WND DMG     FOXBORO                 42.06N  71.25W
08/15/2012                   NORFOLK            MA   AMATEUR RADIO

            EIGHT INCH DIAMETER BRANCH DOWN ON WOODEN FENCE ON ELM
            STREET

0800 AM     LIGHTNING        NORWOOD                 42.19N  71.20W
08/15/2012                   NORFOLK            MA   NWS EMPLOYEE

            TWO HOMES STRUCK ON LINCOLN AND HAWTHORNE STREETS
            CAUSING MINOR DAMAGE TO BOTH.

0808 AM     FLOOD            PROVIDENCE              41.82N  71.42W
08/15/2012                   PROVIDENCE         RI   TRAINED SPOTTER

            RTE 10 N AT EXIT 6 FLOODED WITH CARS STRANDED

0815 AM     WATER SPOUT      3 NE NORTH KINGSTOWN    41.54N  71.41W
08/15/2012                   ANZ236             RI   BROADCAST MEDIA

            WATERSPOUT BEGAN AT 815 AM AND LIFTED AROUND 830 AM. NO
            DAMAGE REPORTED.

0820 AM     FLOOD            ATTLEBORO               41.94N  71.29W
08/15/2012                   BRISTOL            MA   NWS EMPLOYEE

            PLEASANT STREET FLOODED

0830 AM     FLOOD            ATTLEBORO               41.94N  71.29W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            1 FOOT OF WATER ON FORREST STREET WITH CAR STUCK

0845 AM     FLOOD            BRISTOL                 41.68N  71.27W
08/15/2012                   BRISTOL            RI   TRAINED SPOTTER

            AROUND 60 PERCENT OF ROADS IN DOWNTOWN BRISTOL FLOODED

0905 AM     FLOOD            QUINCY                  42.26N  71.01W
08/15/2012                   NORFOLK            MA   AMATEUR RADIO

            SPANISH AVE TO WOLLASTON BEACH AND HANCOCK STREET
            CLOSED DUE TO FLOODING

0925 AM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   TRAINED SPOTTER

            FLOODING ON INTERSTATE 195 EAST BOUND BY THE ENTRANCE
            TO BRAGA BRIDGE

0925 AM     FLASH FLOOD      FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   BROADCAST MEDIA

            DAVOL ST AT BATTLESHIP COVE FLOODED. SEVERAL VEHICLES
            STUCK.

0930 AM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            8 INCHES OF WATER ON ROOSEVELT AVE

0930 AM     FLOOD            SOMERSET                41.74N  71.16W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 138 FLOODED WITH 4 TO 6 INCHES OF WATER.
            BUFFINGTON BROOK NEAR BANKFULL.

0940 AM     FLOOD            NEW BEDFORD             41.66N  70.94W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            COVE STREET BEING CLOSED DUE TO 1 FOOT OF WATER ON
            ROADWAY

0944 AM     FLOOD            LITTLE COMPTON          41.50N  71.17W
08/15/2012                   NEWPORT            RI   TRAINED SPOTTER

            FLOODED ROADWAYS AND STORM DRAINS

0245 PM     FLOOD            TAUNTON                 41.90N  71.09W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            ONE LANE OF WASHINGTON STREET COLLAPSED INTO A SINK
            HOLE 7 FEET IN DIAMETER AND 8 FEET DEEP. TIME ESTIMATED.

0614 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON NORTH ROAD.

0709 PM     FLOOD            LUDLOW                  42.17N  72.48W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            CHAPIN STREET CLOSED DUE TO FLOODING.

0712 PM     FLOOD            LUDLOW                  42.17N  72.48W
08/15/2012                   HAMPDEN            MA   BROADCAST MEDIA

            INTERSECTION OF EAST AND BIRCH STREETS FLOODED WITH ONE
            FOOT OF WATER.

0715 PM     FLOOD            WESTFIELD               42.14N  72.76W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF
            EAST MOUNTAIN ROAD AND ROUTE 20.

0721 PM     FLOOD            SOUTHWICK               42.05N  72.77W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            SECTIONS OF ROUTE 10 FLOODED WITH SIX INCHES OF WATER.

0731 PM     LIGHTNING        SPRINGFIELD             42.12N  72.54W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            HIGH VOLTAGE LINES DOWN DUE TO LIGHTNING ON BRECKWOOD
            CIRCLE.

&&

LF
Special weather statement, Aug 15, 9:52 PM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1052 PM EDT WED AUG 15 2012

CTZ002-MAZ009-011-160345-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
1052 PM EDT WED AUG 15 2012

AT 1048 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 7 MILES WEST OF GRANBY...OR ABOUT 3 MILES SOUTHEAST
OF HARTLAND...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GRANBY...SOUTHWICK...SUFFIELD AND
  WEST SPRINGFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4214 7264 4196 7258 4193 7291 4197 7290
      4197 7296 4202 7298

FIELD
Local storm report, Aug 15, 10:35 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1135 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     LIGHTNING        MANSFIELD               41.83N  72.25W
08/15/2012                   TOLLAND            CT   BROADCAST MEDIA

            *** 1 INJ *** MAN STRUCK BY LIGHTNING INSIDE HIS HOME.

0749 AM     TSTM WND DMG     FOXBORO                 42.06N  71.25W
08/15/2012                   NORFOLK            MA   AMATEUR RADIO

            EIGHT INCH DIAMETER BRANCH DOWN ON WOODEN FENCE ON ELM
            STREET

0800 AM     LIGHTNING        NORWOOD                 42.19N  71.20W
08/15/2012                   NORFOLK            MA   NWS EMPLOYEE

            TWO HOMES STRUCK ON LINCOLN AND HAWTHORNE STREETS
            CAUSING MINOR DAMAGE TO BOTH.

0808 AM     FLOOD            PROVIDENCE              41.82N  71.42W
08/15/2012                   PROVIDENCE         RI   TRAINED SPOTTER

            RTE 10 N AT EXIT 6 FLOODED WITH CARS STRANDED

0815 AM     WATER SPOUT      3 NE NORTH KINGSTOWN    41.54N  71.41W
08/15/2012                   ANZ236             RI   BROADCAST MEDIA

            WATERSPOUT BEGAN AT 815 AM AND LIFTED AROUND 830 AM. NO
            DAMAGE REPORTED.

0820 AM     FLOOD            ATTLEBORO               41.94N  71.29W
08/15/2012                   BRISTOL            MA   NWS EMPLOYEE

            PLEASANT STREET FLOODED

0830 AM     FLOOD            ATTLEBORO               41.94N  71.29W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            1 FOOT OF WATER ON FORREST STREET WITH CAR STUCK

0845 AM     FLOOD            BRISTOL                 41.68N  71.27W
08/15/2012                   BRISTOL            RI   TRAINED SPOTTER

            AROUND 60 PERCENT OF ROADS IN DOWNTOWN BRISTOL FLOODED

0905 AM     FLOOD            QUINCY                  42.26N  71.01W
08/15/2012                   NORFOLK            MA   AMATEUR RADIO

            SPANISH AVE TO WOLLASTON BEACH AND HANCOCK STREET
            CLOSED DUE TO FLOODING

0925 AM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   TRAINED SPOTTER

            FLOODING ON INTERSTATE 195 EAST BOUND BY THE ENTRANCE
            TO BRAGA BRIDGE

0925 AM     FLASH FLOOD      FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   BROADCAST MEDIA

            DAVOL ST AT BATTLESHIP COVE FLOODED. SEVERAL VEHICLES
            STUCK.

0930 AM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            8 INCHES OF WATER ON ROOSEVELT AVE

0930 AM     FLOOD            SOMERSET                41.74N  71.16W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 138 FLOODED WITH 4 TO 6 INCHES OF WATER.
            BUFFINGTON BROOK NEAR BANKFULL.

0940 AM     FLOOD            NEW BEDFORD             41.66N  70.94W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            COVE STREET BEING CLOSED DUE TO 1 FOOT OF WATER ON
            ROADWAY

0944 AM     FLOOD            LITTLE COMPTON          41.50N  71.17W
08/15/2012                   NEWPORT            RI   TRAINED SPOTTER

            FLOODED ROADWAYS AND STORM DRAINS

0245 PM     FLOOD            TAUNTON                 41.90N  71.09W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            ONE LANE OF WASHINGTON STREET COLLAPSED INTO A SINK
            HOLE 7 FEET IN DIAMETER AND 8 FEET DEEP. TIME ESTIMATED.

0614 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON NORTH ROAD.

0709 PM     FLOOD            LUDLOW                  42.17N  72.48W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            CHAPIN STREET CLOSED DUE TO FLOODING.

0712 PM     FLOOD            LUDLOW                  42.17N  72.48W
08/15/2012                   HAMPDEN            MA   BROADCAST MEDIA

            INTERSECTION OF EAST AND BIRCH STREETS FLOODED WITH ONE
            FOOT OF WATER.

0715 PM     FLOOD            WESTFIELD               42.14N  72.76W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF
            EAST MOUNTAIN ROAD AND ROUTE 20.

0721 PM     FLOOD            SOUTHWICK               42.05N  72.77W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            SECTIONS OF ROUTE 10 FLOODED WITH SIX INCHES OF WATER.

0731 PM     LIGHTNING        SPRINGFIELD             42.12N  72.54W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            HIGH VOLTAGE LINES DOWN DUE TO LIGHTNING ON BRECKWOOD
            CIRCLE.

1020 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            DAVOL STREET NEAR THE GLOBAL GAS STATION CLOSED DUE TO
            FLOODING.

1048 PM     FLOOD            WORCESTER               42.27N  71.81W
08/15/2012                   WORCESTER          MA   AMATEUR RADIO

            INTERSECTION OF PLANTATION STREET AND ROUTE 70 FLOODED
            WITH TWO FEET OF WATER.

&&

LF

The radar

The Boston radar (KBOX), 116 km away, was scanning. The volume nearest the first event began at 08:15 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hillsborough

When
August 16, 3:15 AM EST to 4:15 AM EST
Where
Hillsborough County, 1.3 mi SSW of Massabesic to 1.08 mi WSW of Manchester
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.983, -71.411

Two to three feet of water flooded Chestnut Street. Cars were stuck in flood waters at the intersections of Connecting Road and Candia Road and of Amherst and Beech Streets.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2012Every state in 2012This day in weather historyWarnings in New Hampshire, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409623.